Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

July 18, 2012Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 18, 2012, 2:25 PM CDT for Wilson County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 2:25 PM CDT (19:25 UTC)
Expired
Jul 18, 2012, 3:15 PM CDT
In force
50 min
Issued by
NWS Nashville, TN

County Wilson County, TN

The radar

The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2917 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WWUS84 KOHX 181925
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED JUL 18 2012

TNZ028-182015-
WILSON-
225 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LEBANON...MOVING SOUTHEAST
AT 5 MPH.

THIS STORM WILL BE NEAR...
  WATERTOWN BY 315 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS 
STORM.

LAT...LON 3612 8607 3604 8605 3596 8620 3597 8622
      3596 8625 3597 8625 3597 8630 3598 8631
      3618 8642 3627 8623

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 12:27 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 18, 12:27 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CDT WED JUL 18 2012

.UPDATE...

18Z TAF DISCUSSION.

&&

.AVIATION...

LATEST RADAR IMAGERY SHOWS SCATTERED SHRA/TSRA DEVELOPING ACROSS
MUCH OF THE CWA. MORNING HRRR RUNS SHOW CONTINUED AND FAIRLY
WIDESPREAD CONVECTION THROUGH THE AFTERNOON/EARLY EVENING...AND
WILL MENTION VCTS AT ALL AIRPORTS WITH TEMPO TSRA AT CSV.
AMENDMENTS TO TAFS WILL BE POSSIBLE IF DIRECT TS IMPACTS APPEAR
MORE LIKELY AT CKV/BNA. CONVECTION EXPECTED TO GENERALLY DISSIPATE
AFTER 02Z WITH GRADUAL CLEARING AFTERWARDS...BUT ISOLATED
ACTIVITY MAY CONTINUE THROUGH THE NIGHT AS AIRMASS WILL REMAIN
HIGHLY MOIST/UNSTABLE. PATCHY FOG WITH MVFR/IFR VIS EXPECTED AT
CSV OVERNIGHT. LIGHT WEST TO SOUTHWEST WINDS ANTICIPATED THROUGH
THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1002 AM CDT WED JUL 18 2012/

UPDATE...
DOING A QUICK MORNING UPDATE TO ADJUST HIGH TEMPS GIVEN THAT
MORNING TEMPS ARE OFF TO A HIGHER START THAN GRIDS REFLECTED.
HOWEVER AFTERNOON SCATTERED CONVECTION AND INCREASED CLOUD COVER
WILL HAVE SOME AFFECT ON TEMPS SO ONLY BUMPED UP A DEGREE OR TWO.
OTHERWISE HAVE SLIGHT CHC WORDING THROUGH THE MORNING WITH SCT
CONVECTION THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 542 AM CDT WED JUL 18 2012/

AVIATION 12Z DISCUSSION...
WEAK UPPER TROUGHING ACROSS THE SOUTHEASTERN U.S. WILL COMBINE
WITH HUMID CONDITIONS TO WARRANT A CONTINUATION OF ISOL TO SCT
CONVECTION THROUGH THE TAF PD. OTW...CIGS BELOW 3KFT NOT EXPECTED.
VSBYS WILL REDUCE DOWN TO THE 3-5SM LEVEL GENERALLY AFT 07Z.

DISCUSSION... UPPER HIGHS CONTINUE TO SLOWLY BREAKDOWN AS WEAK
TROUGH AXIS/ IMPULSE PASS NORTH. THIS HAS ALLOWED DEEPER MOISTURE
ADVECTION TO CONTINUE ALTHOUGH CURRENTLY LOW-LEVEL MOISTURE
MODEST. WEAK SHEAR JUST EAST HELPING TO FIRE ISO STORMS VERY NEAR
THE PLATEAU.

MOISTURE WILL CONTINUE TO DEEPEN SOME TODAY AHEAD OF GOOD IMPULSE/
VERY WEAK TROUGH WORKING DOWN TOWARD 00Z. WEAK CAP CURRENTLY EXISTS
BUT WILL LIKELY BREAK PER-18Z. BY THEN...THERMODYNAMIC PARAMETERS
WELL RAMPED UP THUS EXPECT SCT CONVECTION TO START FAIRLY EARLY
TODAY.

CENTER OF ML/UL HIGHS RETROGRADE BACK INTO THE PLAINS TONIGHT AND
HOLD THERE INTO LATER FRIDAY. THIS WILL ALLOW INITIAL WEAK TROUGHS
TO SETTLE OVER THE EASTERN US TONIGHT...BECOMING SHARPER THURSDAY
THROUGH MUCH OF FRIDAY. AMPLE MOISTURE/ENHANCED VERTICAL MOTION
AND PRESENCE OF FRONTAL BOUNDARY BY EARLY FRIDAY SETTING THE AREA
UP FOR PRETTY ACTIVE WX TO END THE WORK WEEK. STEEPENED LAPSE
RATE/STRONGER INSTABILITY ALSO LIKELY TO PRODUCE ISO STRONG-
SEVERE STORMS...ESPECIALLY THURSDAY/THURSDAY NIGHT AS FRONTAL
BOUNDARY DROPS INTO THE TN VALLEY.

FRIDAY NIGHT ML/UL TROUGH PUSHES JUST EAST...SETTING FRONTAL
BOUNDARY/DEEP MOISTURE JUST SOUTH. UPPER RIDGE AXIS AT THIS POINT
SETTLES OVER THE OH VALLEY. THIS WILL BRING A DRY WEEKEND FOR MOST
ACROSS THE MID-STATE BUT THE AREA RETURNS TO A MORE DIURNAL STORM
PATTERN EARLY-MID NEXT WEEK AS MOISTURE CREEPS BACK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHAMBURGER
Hazardous weather outlook, Jul 18, 5:13 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CDT WED JUL 18 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-191030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
513 AM CDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. SOME
STORMS WILL POSSIBLY BE STRONG TO SEVERE WITH HEAVY RAIN AND
GUSTY TO DAMAGING WINDS. SOME LOCALIZED FLOODING WILL BE POSSIBLE
WITH THE HEAVIER DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL EXIST THURSDAY
AND FRIDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP
BOTH DAYS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

In the hours before

Special weather statement, Jul 18, 11:04 AM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1104 AM CDT WED JUL 18 2012

TNZ066-181645-
CUMBERLAND-
1104 AM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUMBERLAND COUNTY...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHEAST OF FAIRFIELD GLADE...OR 12
MILES WEST OF WARTBURG...MOVING SOUTHEAST AT 5 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3584 8474 3582 8478 3607 8500 3614 8487
      3610 8483 3610 8482 3609 8480 3606 8478
      3599 8471 3591 8467

SHAMBURGER
Special weather statement, Jul 18, 12:29 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT WED JUL 18 2012

TNZ064-181815-
DE KALB-
1229 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB COUNTY...

AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SMITHVILLE...MOVING
SOUTHEAST AT 5 MPH.

THIS STORM WILL BE NEAR...
  SMITHVILLE BY 115 PM CDT.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3609 8587 3610 8586 3590 8569 3584 8583
      3584 8588 3597 8602 3601 8604 3603 8603
      3605 8605 3607 8605 3611 8594 3610 8592
      3612 8590

SHAMBURGER
Special weather statement, Jul 18, 1:40 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT WED JUL 18 2012

TNZ075-077-181930-
BEDFORD-COFFEE-
140 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING SOUTHEAST AT 15 MPH.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3552 8660 3563 8643 3543 8612 3533 8626
      3534 8626 3535 8625 3538 8628 3540 8626
      3541 8628 3538 8632 3536 8633 3535 8639
      3532 8644

11
Special weather statement, Jul 18, 2:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CDT WED JUL 18 2012

TNZ077-079-182000-
COFFEE-GRUNDY-
202 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND
SOUTHWESTERN GRUNDY COUNTIES...

AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MANCHESTER...MOVING
SOUTHEAST AT 5 MPH.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3523 8581 3522 8588 3529 8594 3531 8600
      3534 8604 3535 8613 3542 8618 3553 8600
      3530 8563 3528 8570 3524 8569 3521 8574
      3521 8577

SHAMBURGER
Special weather statement, Jul 18, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED JUL 18 2012

TNZ028-182015-
WILSON-
225 PM CDT WED JUL 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...

AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF LEBANON...MOVING SOUTHEAST
AT 5 MPH.

THIS STORM WILL BE NEAR...
  WATERTOWN BY 315 PM CDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3612 8607 3604 8605 3596 8620 3597 8622
      3596 8625 3597 8625 3597 8630 3598 8631
      3618 8642 3627 8623

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:04 AM CDTSpecial Weather StatementOHXCumberland41 min
Jul 18, 11:27 AM CDTSevere Thunderstorm WarningOHXCumberland33 min
Jul 18, 11:54 AM CDTAreal Flood AdvisoryOHXCumberland111 min
Jul 18, 12:29 PM CDTSpecial Weather StatementOHXDeKalb46 min
Jul 18, 1:21 PM CDTSevere Thunderstorm WarningOHXCannon, Warren39 min
Jul 18, 1:22 PM CDTSevere Thunderstorm WarningOHXCoffee38 min
Jul 18, 1:40 PM CDTSpecial Weather StatementOHXBedford50 min
Jul 18, 1:59 PM CDTAreal Flood AdvisoryOHXCoffee2 hr
Jul 18, 2:02 PM CDTSpecial Weather StatementOHXGrundy58 min
Jul 18, 2:29 PM CDTSpecial Weather StatementOHXOverton61 min
Jul 18, 2:59 PM CDTSevere Thunderstorm WarningOHXOverton, Pickett31 min
Jul 18, 3:27 PM CDTSpecial Weather StatementOHXPutnam48 min
Jul 18, 3:37 PM CDTSpecial Weather StatementOHXRobertson, Sumner38 min
Jul 18, 3:41 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner49 min
Jul 18, 4:03 PM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton27 min
Jul 18, 4:14 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart31 min
Jul 18, 4:17 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson28 min
Jul 18, 4:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Houston, Montgomery, Robertson, Stewart34 min
Jul 18, 4:50 PM CDTSpecial Weather StatementOHXLawrence25 min
Jul 18, 4:56 PM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jul 18, 5:09 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery36 min
Jul 18, 5:28 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman32 min
Jul 18, 5:47 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson16 min
Jul 18, 5:51 PM CDTSpecial Weather StatementOHXHumphreys24 min
Jul 18, 5:56 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys34 min
Jul 18, 6:00 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman30 min
Jul 18, 6:29 PM CDTSpecial Weather StatementOHXBenton, Hickman, Humphreys31 min
Jul 18, 6:39 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys36 min
Jul 18, 6:49 PM CDTFlash Flood WarningOHXHickman, Humphreys, Perry2 hr

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.